About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 294086, 22 pages
http://dx.doi.org/10.1155/2012/294086
Research Article

Another Simple Way of Deriving Several Iterative Functions to Solve Nonlinear Equations

1Department of Mathematics, Panjab University, Chandigarh 160 014, India
2University Institute of Engineering and Technology, Panjab University, Chandigarh 160 014, India

Received 25 June 2012; Revised 20 September 2012; Accepted 4 October 2012

Academic Editor: Alicia Cordero

Copyright © 2012 Ramandeep Behl et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present another simple way of deriving several iterative methods for solving nonlinear equations numerically. The presented approach of deriving these methods is based on exponentially fitted osculating straight line. These methods are the modifications of Newton's method. Also, we obtain well-known methods as special cases, for example, Halley's method, super-Halley method, Ostrowski's square-root method, Chebyshev's method, and so forth. Further, new classes of third-order multipoint iterative methods free from a second-order derivative are derived by semidiscrete modifications of cubically convergent iterative methods. Furthermore, a simple linear combination of two third-order multipoint iterative methods is used for designing new optimal methods of order four.